MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number LVTX5213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or about (b)(6) 2016, plaintiff underwent placement of an angiodynamics vortex port catheter, with lot number 4909401.The vortex device was implanted by dr.(b)(6), m.D., at (b)(6) hospital in (b)(6), for the purpose of treating plaintiff's plasmapheresis.On or about (b)(6) 2017, plaintiff presented to (b)(6) hospital in (b)(6) with erosion of her port.On or about (b)(6) 2017, plaintiff underwent replacement of her angiodynamics vortex port catheter.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient's port eroded through their skin cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.Erosion of the vessel and skin is cautioned in the device directions for use (dfu) as a potential complication of port system use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar patient port erosion issue.This is the only reported complaint for patient injury (port erosion) sae for the vortex port product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the directions for use (dfu) that is provided with the vortex port device contains the following statements: product description: ports manufactured by angiodynamics are supplied as sterile devices, and are intended for single patient use only.Indications for use: the angiodynamics port line is indicated for any patient requiring repeated access of the vascular system for delivery of medications, nutritional supplementation, fluids, blood, blood products, and sampling of blood.Dual models are indicated for combination therapy, simultaneous infusions, withdrawal of body fluids, and bolus delivery during continuous infusion.Contraindications: angiodynamics port systems should not be implanted in the presence of known or suspected infections, bacteremia, septicemia, and peritonitis, in patients who have exhibited prior intolerance to the materials of construction, or patients whose body size or tissue is insufficient to accommodate the size of the port or catheter.Potential complications: use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: - clot formation - drug extravasation (leakage) - embolization - erosion of vessel and the skin - implant rejection - infection - thrombophlebitis - thromboembolism - thrombosis port placement considerations: · placement needs to be supported by underlying bony structure.· a minimum of three sutures should be used to secure port body.· port location should be convenient and comfortable to the patient.· avoid placing port system directly under port pocket incision.· avoid placing port too deep or too shallow (minimum 0.5 cm-maximum 2 cm under skin surface).System maintenance: venous systems after use, the port should be flushed with at least 20 ml of normal saline.This should be followed by a "heparin lock".If the port is not being used, a "heparin lock" should be administered every 4 weeks.Arterial systems: after use, the port should be flushed with at least 20 ml of normal saline.This should be followed by a "heparin lock".Positive pressure should be maintained on the syringe plunger at all times to minimize reflux of blood into the catheter.If port is not being used, a "heparin lock" should be administered once a week.Peritoneal systems: the intraperitoneal port should be flushed after use, or once a month if not in use, with 10 ml of heparinized saline at a concentration of 10 units/ml.General guidelines: · each access of an angiodynamics port should be performed using aseptic technique.· the needle should be advanced through the septum until it contacts the base of the port body.Once positioned in the septum, the needle should not be rocked or tilted.Such movement may cause septum damage.· at no time should the system be left open to air.Tubing clamps should be used to prevent inadvertent air embolism.· when infusing into an angiodynamics port system, do not exceed 40 psi.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key24635044
Report Number1319211-2026-00075
Device Sequence Number18432891
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberLVTX5213
Device Lot Number4909401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Life Threatening; Required Intervention;
Patient SexFemale